Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal Barbara Cat

Posted by Jennifer N. on July 13, 2003, at 12:29:06

In reply to Re: Lamictal Jennifer N., posted by Barbara Cat on July 10, 2003, at 1:08:15

> Lamictal started working within the first week for me. I noticed a definite brightening energetic effect which lasted about 2 months and then declined. During this time, I went through some extreme stress and so am not sure if my circumstances caused the decline or if it just pooped out. Lamictal was not strong enough to handle the severe depression that was engulfing me and I could not increase it past 100mg without anxiety. I went on nortriptyline, which definitely helped, but am now getting off because of the side effects.
>
> I have BP-II with major depressive mixed states and basically, I'm determined to stabilize using lithium and lamictal only. I think lamictal is a worthwhile med and will titrate up slowly to see if it handles things.
>
> I know nothing about tegretol but if you're not using a decent mood stabiliser concurrently, it's doubtful you'll have a smooth ride from lamictal alone. It seems to need something else to complete it's transmission. In my experience, lithium is the perfect partner - one potentiates the other. Together they become very effective in combatting the hell of an agitated depression. At least at first. Time will tell if this combo is more than just a tease.
>
> > I have been taking Lamictal for 3 weeks. I have BD with major depressive disorder. My psychiatrist started me out at 25mg/day, increasing by 25mg/week until reaching 100mg/day. When I began Lamictal, I was on 200mg/day of Tegretol, and have been decreasing by 100mg/week until I reach zero. Today is my last dose of the Tegretol. I want to know how long the Lamictal should take to kick in. I am having increased manic and "racing thought" episodes. My doctor also gave me Seroquel, which has only helped some. Will I notice more of a difference after the Tegretol has been discontinued?
>
>

Thanks for your response. I am now at 75mg of Lamictal and starting to see some of the effects. I'm not where I should be yet, but it's promising and looking better day by day.

As to the combo of Lamictal and Lithium, unfortunately, that's not an option for me. The first mood stabilizer I was ever on was lithium. While I was seeing very little positive results, the negative result was a nightmare. I developed diabetes insipidous from the Lithium. the Lithium blocked my ADH (anti-diuretic hormone)in my body. This casued my kidneys to not concentrate my urine. I became thirsty ALL the time...I drank gallons of water a day (a sure obvious symptom for someone like me that normally doesn't like water at all!) My body wasn't utilizing the water, and I became dehydrated. i told my pdoc, and she looked it up in her med book (not very comforting!) She called me a couple of days later and told me to immediately stop the Lithium...I was on 900mg/day. It was too late, my kidneys were starting to shut down. I passed out two days later while home alone and hit my head on the edge of the sofa...I was taken to the hospital. Luckily, I am fine now, but Lithium is certainly not my friend!

I tell you all this story, so that you can be aware that this could happen to you if you take lithium. The odds are low, but being aware and knowing the symptoms is very important. Extreme thirst, dehydration, and excreting large amounts of completely clear urine are tell-tale signs of diabetes insipidous. This is not a permanent disorder, nor is it actually related to diabetes...only has the name because it affects the kidneys. Please watch for these signs.

I'm not sure what they will give me next if the Lamictal doesn't work for me long-term. I hope that it does...

Since I have started to feel better this week, some realties in my life came to light in my world. I was able to accept the amount of debt I have in my life. I decided to apply for a part-time job working for Home Depot on some evenings and weekends on top of my 8:30-5:00, M-F job. My husband applauded this, but I am afraid that I may be setting myself up for a huge crash...taking on too many things at once too soon. I also have had to change my eating habits due to receiving my high cholesterol results last week....boy, has that been really hard! I'm still not eating like I should be, but I guess it's a start.

Does anybody have any advice for me? Has anyone else experienced the initial sudden high of "feeling a little better", take too much on, and then crash? I don't know what I should do, but I'm tired of putting my life on hold for this stupid disease!

-Jennifer N.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jennifer N. thread:9730
URL: http://www.dr-bob.org/babble/20030708/msgs/241447.html